Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Blacksburg, VA

March 2, 2012Greenbrier County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 2, 2012, 9:07 PM EST for Greenbrier County, Monroe County, Summers County, West Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 9:07 PM EST (02:07 UTC)
Expired
Mar 2, 2012, 10:00 PM EST
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV

The radar

The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 716 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
432 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
716 m²/s²
0-3 km storm-relative helicity
802 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS51 KRNK 030207
SVRRNK
WVC025-063-089-030300-
/O.NEW.KRNK.SV.W.0020.120303T0207Z-120303T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
907 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
  NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1000 PM EST.

* AT 906 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF RAINELLE...OR
  NEAR BABCOCK STATE PARK...AND MOVING EAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RAINELLE...
  ANJEAN...
  DUO...
  LEONARD...
  BEARTOWN STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3823 8035 3811 8035 3805 8026 3804 8015
      3769 8039 3770 8090 3773 8091 3770 8093
      3771 8098 3777 8090 3783 8093 3788 8076
      3794 8081 3801 8079 3803 8083 3806 8082
      3807 8089 3811 8088 3809 8071 3827 8043
TIME...MOT...LOC 0207Z 260DEG 63KT 3799 8095

$$

RCS
2 follow-up statements
475 
WWUS51 KRNK 030227
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EST FRI MAR 2 2012

WVC025-063-089-030300-
/O.CON.KRNK.SV.W.0020.000000T0000Z-120303T0300Z/
MONROE WV-GREENBRIER WV-SUMMERS WV-
927 PM EST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR NORTHERN MONROE...GREENBRIER AND NORTHERN SUMMERS COUNTIES...

AT 925 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DUO...OR 10 MILES
SOUTHWEST OF RICHWOOD...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  DUO...
  TROUT...
  LEONARD...
  BEARTOWN STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3823 8035 3811 8035 3805 8026 3804 8015
      3769 8039 3770 8090 3773 8091 3770 8093
      3771 8098 3777 8090 3783 8093 3788 8076
      3794 8081 3801 8079 3803 8083 3806 8082
      3807 8089 3811 8088 3809 8071 3827 8043
TIME...MOT...LOC 0226Z 261DEG 57KT 3810 8061

$$

RCS
750 
WWUS51 KRNK 030254
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 PM EST FRI MAR 2 2012

WVC025-063-089-030303-
/O.EXP.KRNK.SV.W.0020.000000T0000Z-120303T0300Z/
MONROE WV-GREENBRIER WV-SUMMERS WV-
954 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE...GREENBRIER
AND NORTHERN SUMMERS COUNTIES EXPIRES AT 1000 PM EST...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3823 8035 3811 8035 3805 8026 3804 8015
      3769 8039 3770 8090 3773 8091 3770 8093
      3771 8098 3777 8090 3783 8093 3788 8076
      3794 8081 3801 8079 3803 8083 3806 8082
      3807 8089 3811 8088 3809 8071 3827 8043
TIME...MOT...LOC 0253Z 261DEG 57KT 3816 8007

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 8:01 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 2, 8:01 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EST FRI MAR 2 2012

.SYNOPSIS...
STRONG LOW PRESSURE OVER THE MIDWEST HAD A WARM FRONT EXTENDING
EAST INTO THE CAROLINAS AND COLD FRONT TRAILING BACK INTO TEXAS.
THIS LOW WILL DEEPEN AND MOVE RAPIDLY NORTHEAST INTO THE GREAT
LAKES BY SATURDAY MORNING WITH THE COLD FRONT MOVING OFF THE EAST
COAST BY LATE SATURDAY. COOLER HIGH PRESSURE BUILDS IN FOR SUNDAY
THROUGH WEDNESDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 745 PM EST FRIDAY...

UPDATED TO ADJUST LOW TEMPS BASED ON CURRENT COLD READINGS ONGOING
WITHIN THE WEDGE AND TO SPEED UP POPS WITH THE INBOUND CONVECTION
TO THE WEST. STILL IFFY AS TO HOW FAR EAST ANY OF THE STRONGER
CELLS WILL MAKE IT GIVEN SUCH DIFFERENCES IN STABILITY/THETA-E ACROSS
THE WESTERN SLOPES. HOWEVER LOOKS LIKE DYNAMICS AND WIND FIELDS
ALOFT MAY BE ENOUGH TO PUSH SOME OF THESE CELLS INTO THE FAR
WESTERN ZONES BEFORE THEY FADE OR BECOME ELEVATED SO KEEPING
STRONG WIND MENTION THERE AS WELL AS THE GOING FLASH FLOOD WATCH.
LATEST HRRR ALSO A BIT FASTER IN BRINGING THE INITIAL BAND OF
CONVECTION INTO THE FAR NW BY 10-11 PM...THEN SLOWING A BIT OR
REDEVELOPING OVER THE SW ZONES AFTER MIDNIGHT WHERE INSTABILITY
MAY START TO RECOVER AS DEEPENING WARM ADVECTION TO THE SW STARTS
TO WIN OUT. ELSW FEW CHANGES WITH WHATS LEFT OF THE CONVECTIVE
BANDS EXPECTED TO PUSH EAST TOWARD THE BLUE RIDGE AND WEAKEN
BEFORE LIKELY REDEVELOPING IN THE PIEMDONT LATE AS WHATS LEFT OF
THE WEDGE GIVES WAY. EXPECT TEMPS ABOUT AT THEIR LOW POINT ATTM
WITH READINGS LIKELY TO RISE AND PERHAPS QUICKLY AFTER MIDNIGHT AS
THE DEEPER WARMING AHEAD OF THE FRONT ARRIVES.

AS OF 330 PM EST FRIDAY...

DEEPENING SURFACE LOW OVER THE MID-MISSISSIPPI VALLEY EXPECTED TO
TRACK NORTH INTO THE GREAT LAKES TONIGHT WITH TRAILING FRONT TO
DRIVE SOUTHEAST AND ACRS THE CWA LATE TONIGHT. MEANWHILE OVERRUNNING
RAINFALL AND EMBEDDED CONVECTION TO THE NORTH OF THE WARM FRONT
LOCATED ACROSS THE CAROLINAS THIS AFTERNOON WILL CONTINUE
LATE THIS AFTERNOON AND INTO THIS EVENING AS INCREASINGLY MOIST AIR
IS LIFTED NORTHEAST WITH THE STRONG H85 MOISTURE TRANSPORT. PWATS
SOUTH OF THE WARM FRONTAL BOUNDARY QUITE HIGH WITH 1.1 TO 1.3 INCHES
OR UP TO 200 PERCENT OF NORMAL. LOCAL WRF SHOWS THIS SCATTERED
ACTIVITY PERSISTING WELL INTO THE EVENING AND THEN THE MAIN FRONTAL
BOUNDARY ENTERING THE CWA AROUND 05Z IN THE FAR WEST AND EXITING THE
SOUTHEAST CWA AROUND 12Z. NAM A LITTLE SLOWER AND FURTHER SOUTH WITH
HEAVIEST RAINFALL. STILL EXPECT A ROUND OF STRONG TO SEVERE STORMS
ALONG THIS BOUNDARY WITH STRONG SHEAR EXPECTED TO BE IN PLACE
ALTHOUGH INSTABILITY WILL BE LESSENING. RAINFALL RATES UP TO 1 TO 2
INCHES AN HOUR ALONG THE FRONT WILL OCCUR IN AREAS THAT HAVE
RECEIVED ALREADY FROM 0.25 TO 0.75 INCHES TODAY...BASICALLY THE AREA
UNDER THE CONTINUING FLASH FLOOD WATCH WHICH THIS MAY BE ENOUGH TO
PRODUCE RUNOFF PROBLEMS.

AFTER FRONT CLEARS TOMORROW MORNING WINDS SHIFT INTO NORTHWEST AND
BECOME GUSTY WITH FAIRLY STRONG COLD AIR ADVECTION. UNDER PARTLY
CLOUDY SKIES H85 TEMPS FALL FROM +10C AROUND 06Z TO -4C IN THE NW BY
15-18Z ALTHOUGH WARMER TO THE SE. SHOULD YIELD HIGHS FROM NEAR 50 NW
TO 60 SE BUT WILL FEEL A COOLER WITH THE WIND.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM EST FRIDAY...

CLIPPER WAVE IN THE BACKSIDE OF THE UPPER TROUGH WILL BE THE MOST
NOTABLE FEATURE OF THIS PERIOD. AT THIS TIME RANGE...MODELS ARE
TYPICALLY TOO DRY WITH THESE SYSTEMS IF H85 TEMPS ARE COLD
ENOUGH...USUALLY AROUND -8C. THIS APPEARS TO BE THE CASE FOR NW
NC...SE WV OR EXTREME SW VA. HARD TO PINPOINT THE CLIPPER'S TRACK AS
IT WILL FLUCTUATE NORTH AND SOUTH OVER THE NEXT COUPLE OF DAYS. THE
POTENTIAL EXISTS FOR A 1 TO 4 INCH SNOWFALL BLF/JFZ/GEV/TNB
CORRIDOR...MAYBE AS FAR NORTH AS WYTHEVILLE OR FLOYD COUNTY LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING. OF COURSE WE WILL BE FIGHTING
A WARM GROUND. ALTHOUGH THE PROFILE ISN'T AS COLD...THIS DISTURBANCE
IS TAKING A SIMILAR PATH AND IS A LITTLE WEAKER THAN THE STORM WHICH
DUMPED A SURPRISE SEVERAL INCHES ON FLOYD COUNTY SEVERAL WEEKS AGO.
WITH CONTINUED CAA BEHIND THE WAVE MONDAY TEMPS WILL PROBABLY GO NO
WHERE OR ONLY RISE A FEW DEGREES IN THE MOUNTAINS...SO MAX T WAS
LOWERED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 207 PM EST THURSDAY...

STRONG RIDGE OF HIGH PRESSURE WILL ANCHOR ITSELF ALONG THE EAST
COAST THROUGH AT LEAST WEDNESDAY...MAY BE THURSDAY. A COLD FRONT
WILL THEN SWEEP ACROSS THE REGION AS EARLY AS THURSDAY AFTERNOON BUT
MORE LIKELY FRIDAY. THE GFS IS QUICK WITH THIS FRONT WHILE HPC/ECMWF
ARE SLOWER WITH THE FRONTAL PASSAGE ON FRIDAY. KEEP POPS AT A CHANCE
WITH LOW CONFIDENCE ON TIMING.

TEMPERATURES WILL BE SEASONAL ON TUESDAY THEN MODERATE ABOVE NORMAL
WEDNESDAY INTO FRIDAY. TEMPERATURES THURSDAY COULD BE 10F-15F ABOVE
NORMAL AND POSSIBLY WARMER ON FRIDAY IF RAIN HOLDS OFF UNTIL THE
AFTERNOON.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
AS OF 600 PM EST FRIDAY...

CURRENTLY IN A LULL IN PRECIP BETWEEN THE EARLIER EXITING WAVE AND
CONVECTION UPSTREAM AHEAD OF THE FRONT BACK IN KY/TN. THIS HAS
LEFT MOST OF THE REGION IN A COOL WEDGE WITH STRONG WARM ADVECTION
ALOFT OVERTOP TRAPPED MOISTURE RESULTING IN WIDESPREAD MVFR/IFR
CIGS...AND MVFR VSBYS IN FOG ATTM. GIVEN STRONGER PUSH OF WARM
AIR ALOFT THIS EVENING EXPECTING CIGS TO REMAIN LOW WITH IFR OR
EVEN AREAS OF LIFR UNTIL THE WARM AIR BECOMES DEEP ENOUGH TO SCOUR
OUT THE LOWER CIGS...LIKELY WHEN THE NEXT ROUND OF PRE-FRONTAL
CONVECTION ARRIVES LATER THIS EVENING. THUS KEEPING POOR FLYING
CONDITIONS IN CLOUDS/FOG EARLY THIS EVENING WITH A MORE ORGANIZED
AREA OF SHRA/TSRA ARRIVING ACROSS THE FAR NW AROUND 9/10 PM...AND
ALONG THE BLUE RIDGE AFTER MIDNIGHT...THEN EASTERN SECTIONS DURING
THE EARLY MORNING HOURS. WINDS ALOFT WILL REMAIN VERY STRONG
RESULTING IN CONTINUED LLWS FOR MOST SPOTS UNTIL BETTER MIXING
ARRIVES WITH THE CONVECTION BY MORNING.

ACTUAL COLD FRONT LOOKS TO PUSH THROUGH MOST OF THE REGION BETWEEN
1 AM AND DAYBREAK...WITH A WIND SHIFT TO THE NORTHWEST DURING THE
LATE NIGHT HOURS. WINDS WILL BE STRONG AND GUSTY BEHIND THE FRONT
BUT CEILINGS SHOULD BE LIFTING AFTER DAYBREAK ON SATURDAY. STRONG
MIXING BEHIND THE FRONT SHOULD COMBINE WITH GOOD DRYING TO PROMOTE
A RETURN TO VFR ALL AREAS AFTER MID MORNING SAT. HOWEVER SURFACE
WINDS SHOULD REMAIN STRONG WITH GUSTS TO 30 KTS OR MORE ESPCLY
KBLF TO KROA SAT AFTERNOON.

ANOTHER SHORT WAVE BRINGS A SECONDARY FRONT AND COLDER AIR IN FOR
SUNDAY NIGHT INTO EARLY MONDAY. EXPECT MOUNTAIN RAIN AND SNOW
SHOWERS WITH MVFR CEILINGS...ESPECIALLY AT BLF AND LWB SUNDAY
THROUGH MONDAY. HIGH PRESSURE WITH DRIER AIR AND VFR CONDITIONS
BUILDS IN FOR TUESDAY/WEDNESDAY.

&&

.HYDROLOGY...
HPC HAS MAINTAINED SLIGHT RISK OF EXCESSIVE RAINFALL ALONG OUR
ABOUT OUR WESTERN CWA BORDER WITH RAINFALL RATES OF 1 TO 1.5
INCHES PER HOUR POSSIBLE IN THE OVERNIGHT STORMS. FLASH FLOOD
WATCH REMAINS IN EFFECT FOR WESTERN COUNTIES WHICH IS ALSO WHERE
HEAVIER RAIN FELL EARLIER THIS WEEK. TOTAL QPF NOT EXPECTED TO BE
BE TOO HIGH...GENERALLY LESS THAN 1 INCH BUT WITH HIGH RATE
RAINFALL IN EMBEDDED THUNDERSTORMS LATER TODAY AND TONIGHT COULD
SEE RAPID RUNOFF IN SOME AREA. SMALL STREAMS MAY RESPOND RAPIDLY
IN THE WATCH AREA.

LARGER RIVERS ARE NEARING CREST NOW ON THE MIDDLE JAMES AND
FALLING RAPIDLY ON THE GREENBRIER AND UPPER JAMES. FORECAST
RAINFALL NOT EXPECTED TO BRING RIVERS BACK TO FLOOD STAGE BUT MAY
PROLONG RECESSION BY 12 TO 24 HOURS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR VAZ007-019-020.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR WVZ042>045.

&&

SYNOPSIS...PC
NEAR TERM...JH/PC
SHORT TERM...RCS
LONG TERM...KM
AVIATION...JH/PC/WERT
HYDROLOGY...
Hazardous weather outlook, Mar 2, 3:57 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EST FRI MAR 2 2012

VAZ007-019-020-WVZ042>045-032100-
TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
357 PM EST FRI MAR 2 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGIN AROUND
MIDNIGHT TONIGHT AND INTO THE EARLY MORNING HOURS.. THE PRIMARY THREAT
IS DAMAGING WINDS. AN ISOLATED TORNADO THREAT EXISTS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ009>018-022>024-032100-
SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-
357 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGIN AROUND
MIDNIGHT TONIGHT AND INTO THE EARLY MORNING HOURS.. THE PRIMARY THREAT
IS DAMAGING WINDS. AN ISOLATED TORNADO THREAT EXISTS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>004-018>020-VAZ032>035-043-032100-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-
357 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGIN AROUND
MIDNIGHT TONIGHT AND INTO THE EARLY MORNING HOURS.. THE PRIMARY THREAT
IS DAMAGING WINDS. AN ISOLATED TORNADO THREAT EXISTS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ005-006-VAZ044>047-058-059-032100-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
357 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGIN AROUND
MIDNIGHT TONIGHT AND INTO THE EARLY MORNING HOURS.. THE PRIMARY THREAT
IS DAMAGING WINDS. AN ISOLATED TORNADO THREAT EXISTS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Mar 2, 8:54 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EST FRI MAR 2 2012

NCZ003>006-019-020-VAZ011>014-016>020-022>024-032>035-043>047-058-
059-030500-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-WYTHE-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
854 PM EST FRI MAR 2 2012

...DENSE FOG BLANKETS THE REGION...

RESIDUAL MOISTURE FROM EARLIER HEAVY RAINFALL COMBINED WITH
EASTERLY FLOW HAS RESULTED IN WIDESPREAD DENSE FOG AND DRIZZLE
ACROSS MUCH OF THE REGION. THE FOG WILL LIKELY PERSIST UNTIL
SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVE INTO THE
AREA TOWARD MIDNIGHT. THE FOG AND DRIZZLE MAY RESULT IN
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES ESPECIALLY ALONG THE
INTERSTATE 77...AND 81 CORRIDORS...AS WELL AS ALONG HIGHWAY FOUR
SIXTY AND ROUTE 29. MOTORISTS SHOULD BE ALERT FOR SUDDEN
REDUCTIONS IN VISIBILITY AND SLOW DOWN WHEN ENCOUNTERING THE
THICKER FOG TONIGHT.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:52 PM ESTAreal Flood WarningRNKGreenbrier6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.